Sweet’s Syndrome – An Extraintestinal Manifestation in Inflammatory Bowel DiseaseYtting H.a · Vind I.a · Bang D.b · Munkholm P.c
Departments of aMedical Gastroenterology and bClinical Microbiology, Hvidovre Hospital, University of Copenhagen, Hvidovre, and cDepartment of Medical Gastroenterology, Herlev Hospital, University of Copenhagen, Herlev, Denmark
Do you have an account?
- Rent for 48h to view
- Buy Cloud Access for unlimited viewing via different devices
- Synchronizing in the ReadCube Cloud
- Printing and saving restrictions apply
Rental: USD 8.50
Cloud: USD 20.00
Article / Publication Details
Background/Aims: Sweet’s syndrome (SS) is a severe dermatosis that may be an extraintestinal manifestation of inflammatory bowel disease (IBD). Worldwide, 35 cases of SS associated with IBD have been reported. We present the first case of severe, recurrent SS in combination with amebic infection and ulcerative colitis complicated with multiple other extraintestinal manifestations. Methods: Disease course was monitored by serum YKL-40 and C-reactive protein (CRP), white blood cell count, albumin and the Simple Clinical Colitis Activity Index (SSCAI). The amebic infection was diagnosed by direct microscopy of wet mount scrapings sampled by repetitive sigmoidoscopies. Results: The patient was diagnosed with left-sided ulcerative colitis and SS combined with extraintestinal manifestations: arthropathies, iridocyclitis and erythema nodosum. Cysts of Entamoeba histolytica were detected in the stools in two separate periods of time. Serum YKL-40 increased prior to CRP and correlated with disease activity, SCCAI, CRP, white blood cell count and inversely with serum albumin. Conclusion: This case gives further support for SS being an extraintestinal manifestation of ulcerative colitis. YKL-40 may be useful in monitoring the disease course of IBD.
© 2005 S. Karger AG, Basel
Article / Publication Details
Copyright / Drug Dosage / DisclaimerCopyright: All rights reserved. No part of this publication may be translated into other languages, reproduced or utilized in any form or by any means, electronic or mechanical, including photocopying, recording, microcopying, or by any information storage and retrieval system, without permission in writing from the publisher or, in the case of photocopying, direct payment of a specified fee to the Copyright Clearance Center.
Drug Dosage: The authors and the publisher have exerted every effort to ensure that drug selection and dosage set forth in this text are in accord with current recommendations and practice at the time of publication. However, in view of ongoing research, changes in government regulations, and the constant flow of information relating to drug therapy and drug reactions, the reader is urged to check the package insert for each drug for any changes in indications and dosage and for added warnings and precautions. This is particularly important when the recommended agent is a new and/or infrequently employed drug.
Disclaimer: The statements, opinions and data contained in this publication are solely those of the individual authors and contributors and not of the publishers and the editor(s). The appearance of advertisements or/and product references in the publication is not a warranty, endorsement, or approval of the products or services advertised or of their effectiveness, quality or safety. The publisher and the editor(s) disclaim responsibility for any injury to persons or property resulting from any ideas, methods, instructions or products referred to in the content or advertisements.